Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 243, NWS Tulsa, OK

July 5, 2015Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 5, 2015, 4:50 PM CDT for Franklin County, Sebastian County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2015, 4:50 PM CDT (21:50 UTC)
Expired
Jul 5, 2015, 5:30 PM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 28 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2020 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WUUS54 KTSA 052150
SVRTSA
ARC047-131-052230-
/O.NEW.KTSA.SV.W.0243.150705T2150Z-150705T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT SUN JUL 5 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
  SOUTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...

* UNTIL 530 PM CDT

* AT 450 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT
  CHAFFEE...AND IS NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHARLESTON...GREENWOOD...LAVACA...BRANCH...WASHBURN...BURNVILLE...
  BLOOMER...FORT CHAFFEE...URSULA AND MILLTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3523 9395 3523 9403 3514 9403 3514 9414
      3511 9414 3516 9425 3534 9416 3530 9393
TIME...MOT...LOC 2150Z 304DEG 3KT 3521 9411 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
385 
WWUS54 KTSA 052212
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT SUN JUL 5 2015

ARC047-131-052230-
/O.CON.KTSA.SV.W.0243.000000T0000Z-150705T2230Z/
SEBASTIAN AR-FRANKLIN AR-
512 PM CDT SUN JUL 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN SEBASTIAN AND SOUTHWESTERN FRANKLIN COUNTIES...

AT 511 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF BURNVILLE...MOVING WEST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...GREENWOOD...LAVACA...WASHBURN...BURNVILLE...BLOOMER...
FORT CHAFFEE...URSULA AND MILLTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3523 9398 3523 9403 3514 9403 3514 9414
      3511 9414 3516 9425 3534 9416 3531 9400
TIME...MOT...LOC 2211Z 100DEG 7KT 3521 9414 

HAIL...1.00IN
WIND...60MPH
 
$$
554 
WWUS54 KTSA 052228
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT SUN JUL 5 2015

ARC047-131-052238-
/O.EXP.KTSA.SV.W.0243.000000T0000Z-150705T2230Z/
SEBASTIAN AR-FRANKLIN AR-
528 PM CDT SUN JUL 5 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEBASTIAN AND
SOUTHWESTERN FRANKLIN COUNTIES WILL EXPIRE AT 530 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER 
GUSTY WINDS TO 40 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3523 9398 3523 9403 3514 9403 3514 9414
      3511 9414 3516 9425 3534 9416 3531 9400
TIME...MOT...LOC 2225Z 304DEG 3KT 3521 9414 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:51 PM CDT, 59 minutes earlier.

Area forecast discussion, Jul 5, 3:51 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
351 PM CDT SUN JUL 5 2015

.DISCUSSION...
SEASONABLY HOT TODAY. UNSEASONABLY HUMID. DEWPOINTS
WELL INTO THE 70S...MANY MID 70S.  VINITA LAST HOUR
79 DEWPOINT!

HRRR KEEPS TRYING TO MAKE SHOWERS/SCATTERED THUNDER
IN THE SHORT TERM. WILL CONFINE MENTIONABLE POPS TO
AREAS EAST OF HIGHWAY 75 THIS EVENING. LOWS TONIGHT
IN 70S WITH SOUTHERLY BREEZE.

VERY WET PERIOD..MONDAY NIGHT TUESDAY TUESDAY NIGHT
AND WEDNESDAY.  LOCATIONS FROM ABOUT  INTERSTATE 40
ON NORTH MOST AT RISK. HEAVY RAIN ASSURED NORTHEAST
OK AND NORTHWEST ARKANSAS.  UPPER FLOW DURING ABOVE
PERIOD NOT FAR FROM  PARALLEL TO FRONTAL BOUNDARY.
IN ADDITION PWA VALUES IN 2.0-2.2 BALLPARK. CLASSIC
HEAVY RAIN SET-UP.  HEADLINES WITHHELD AT THIS TIME.
STAY TUNED.                                      GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  93  75  81 /  10  20  80  90
FSM   74  92  74  86 /  30  20  20  50
MLC   74  91  75  84 /  20  10  30  50
BVO   73  93  72  79 /  10  30  90  90
FYV   70  87  72  80 /  20  30  40  60
BYV   70  88  72  80 /  30  20  50  70
MKO   73  91  74  82 /  20  10  40  80
MIO   73  90  72  78 /  20  20  90  80
F10   74  91  74  81 /  10  10  40  70
HHW   74  93  75  88 /  10  10  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
LONG TERM....21
Hazardous weather outlook, Jul 5, 12:35 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1235 PM CDT SUN JUL 5 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1235 PM CDT SUN JUL 5 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
    AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
    ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND INTO THE EARLY EVENING. A FEW OF THE STRONGER STORMS
COULD PRODUCE BRIEF DOWNBURST WINDS...BUT ORGANIZED SEVERE WEATHER
IS NOT EXPECTED. THUNDERSTORM COVERAGE AND INTENSITY WILL DIMINISH
WITH THE LOSS OF DAYTIME HEATING.

IN ADDITION...NEAR TRIPLE DIGIT HEAT INDICES WILL AFFECT MUCH OF
EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS THIS AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE LATE MONDAY AFTERNOON AND INTO
MONDAY NIGHT ACROSS AREAS NORTH AND WEST OF INTERSTATE 44 IN
NORTHEAST OKLAHOMA AS A SLOW MOVING FRONT APPROACHES THE REGION.
THUNDERSTORM COVERAGE WILL CONTINUE TO INCREASE FROM NORTHWEST TO
SOUTHEAST TUESDAY AND TUESDAY NIGHT AS THE FRONT SAGS SOUTHWARD...
WITH HEAVY RAIN AND POTENTIAL FLOODING LIKELY. RIGHT NOW...IT
APPEARS PORTIONS OF NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS
WILL BE MOST LIKELY TO SEE THE HEAVIEST RAINFALL.

AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION
LATE IN THE WEEK AND INTO NEXT WEEKEND...LEADING TO WARMER
TEMPERATURES AND A GRADUAL DECREASE IN THE THUNDERSTORM POTENTIAL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 5, 4:42 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT SUN JUL 5 2015

ARZ020-029-052215-
SEBASTIAN AR-FRANKLIN AR-
442 PM CDT SUN JUL 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SEBASTIAN AND
SOUTHWESTERN FRANKLIN COUNTIES UNTIL 515 PM CDT...

AT 441 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WASHBURN. THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...GREENWOOD...WASHBURN...BURNVILLE...BLOOMER...FORT
CHAFFEE AND MILLTOWN.

LAT...LON 3523 9403 3514 9403 3514 9414 3511 9414
      3517 9423 3532 9416 3527 9392 3523 9392
TIME...MOT...LOC 2141Z 304DEG 3KT 3519 9411

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:19 PM CDTRiver Flood AdvisoryTSAFranklin, Johnson, Logan26 hr
Jul 5, 3:09 PM CDTAreal Flood AdvisoryTSACarroll3 hr
Jul 5, 3:28 PM CDTFlash Flood WarningTSACarroll4 hr
Jul 5, 4:42 PM CDTSpecial Weather StatementTSASebastian33 min
Jul 5, 5:42 PM CDTAreal Flood AdvisoryTSACrawford, Sebastian3 hr
Jul 5, 5:44 PM CDTSpecial Weather StatementTSACrawford46 min
Jul 5, 5:49 PM CDTFlash Flood WarningTSACrawford, Sebastian3 hr
Jul 5, 5:51 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian39 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.